Help? Abilify side effects?

Discussion in 'Help Me! I Need to Talk to Someone.' started by Ittybitty, Jun 1, 2016.

  1. Ittybitty

    Ittybitty New Member

    Hi, I've never posted on here before, but I need to talk to someone about this because I can't seem to calm down.

    My doctor recently increased my dosage of Abilify because I was feeling depressed. It has helped my depression a bit, but I'm feeling really anxious and I can't sit still. I'm even having problems sitting still just enough to type this out properly.

    Also, every time I take this medication, I feel like taking more. It's almost like I'm getting sort of manic on it or something, though I'm not a 100% sure if that's truly what I'm feeling right now. But I keep feeling the need to take more than has been prescribed to me (though I haven't done so). I think I need to get off of this asap, but everytime I try to reduce my dose, I feel like taking more. The last two days, I tried reducing my dose, but last night I went back up to the dose I was prescribed to.

    I can't explain this well, sorry. I was just wondering if anyone on here who has taken Abilify has had a similar experience? I've called my doctor a few minutes ago and left a message about trying to get an appointment in asap.

    I looked up online about whether one could get addicted to Abilify or not, but didn't find much. Has anyone else gone through something like this with this medication?

  2. Butterfly

    Butterfly Resident SF Sims Enthusiast Staff Alumni SF Author SF Supporter

    @Ittybitty I am sorry that nobody has yet replied to your post.

    I myself have only just started taking this drug so I am getting used to it myself. I have done a bit of reading about it, and sometimes when the dose is increased it can make you become restless and agitated. It should settle within a couple of weeks, but if it gets unbearable seek advice from your doctor as it may not suit you at higher doses, especially if you are using it in conjunction with other medication.
  3. Striking

    Striking Well-Known Member

    I would wait a week maximum since yoiu were already prescribed this med at a lower dosage. If you feel suicidal thoughts are increasing contact your doctor today.

    Remember, its your decision about what medications you choose to use. Talk to your doctor if you want to go to a lower dosage, try something else or quit altogether
  4. sketch

    sketch New Member


    First post too.

    I've been taking abilify for approx 5 years and have problems with the stimulant part of it if I take it on it's own. I have been given lots of diagnoses over the years, I stopped taking illegal drugs in 2000.

    When I first took abilify I was mostly on clozapine and I felt clozapine was not helping me due to side effects, I heard abilify had potentially less side effects. I requested abilify from my doctor and titrated off of clozapine and tried abilify. At first I felt great because the abilify is slightly stimulant and I had extra energy, however after a week approx on abilify and not clozapine I found myself agitated, not anything bad emotionally, only that I could not sit still etc and became very talkative. I also felt withdrawl from clozapine..... another few days and I felt worse, so I went back on clozapine for a year approximately.

    Someone gave me a bright idea that maybe equal amounts in effect of clozapine and abilify might help..... so I asked the doctor, who said "not ideal, however ok to try".

    The result was I got the benefits of abilify with tempered side effects. Over 5-6 years, I have been able to reduce the clozapine by a lot as I developed a tolerance to the stimulant effect of abilify.

    It worked for me, and I have had the best 5 years in 2 decades as a result of this choice..... However, lately I'm in a fair anxious state, as I find neuroleptics block my emotions (good and bad), and I'm trying to balance my intake myself, whilst living in a different country and making efforts to build relationships.

    That's what I have been through with abilify, and I must say it's the medication I feel has most helped me over time, only in conjunction with other medications however.